How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask eyesight2020 Your Own Question
eyesight2020
eyesight2020, Optometrist
Category: Eye
Satisfied Customers: 56
Experience:  provide eyecare information for adults and children
63511224
Type Your Eye Question Here...
eyesight2020 is online now
A new question is answered every 9 seconds

I have Psoriasis. Sometimes it gets on my eyelids (sucks).

This answer was rated:

I have Psoriasis. Sometimes it gets on my eyelids (sucks). I recently used Hydrocortisone Creame (Cortizone 10) on my eyelid. I've done this on rare occasion before.

After putting it on, one of my eyes was feeling a little bit of a burn - although I was almost certain I hadn't gotten it in either eye.

I gave it a couple of minutes and the slight burn didn't cease so I washed my face and eyelids and made sure my hands were clean. Cleaned my hands again and gently ran my finger on each of my eyes itself. Then splashed warm / cold water up in both eyes several times. I did this eye splashing several times again the following morning. Burning seems to be gone now. This was a couple of days ago.

Q: I believe I'm ok? That said I just wanted to see if this stuff got in my eye if I should think about making an eye appointment or put in eye drops in or something. Or would the eye flushing have sufficied and my eyes has since healed?

Q2: Is hydrocortisone cream like an acid and will eat away your eye or if it gets in it will it burn and irritate, as it may have in my case, and the irritation will make you want to wash your eye out? (Hope this makes sense). Just want to see if I damaged anything which seems again unlikely but I know this cream is meant for irritated skin lesions etc.

Appreciate the assist.

Jeff

eyesight2020 :

Hello,

eyesight2020 :

I see you are offline.I beleive that your flushing your eyes wash adequate.However,if they are still irritated you may want to try using artificial tears such as refresh tears .

Customer:

Hi.

Customer:

back online. This is a new feature of Just Answer. I didn't know there was live chat - that's fantastic.

eyesight2020 :

Since the hydrocortisone you used is a steroid that is not of opthalmic quality, that is perhaps why you experienced the burning sensation you experienced.

Customer:

hmm. ok - but in regards XXXXX XXXXX eye / cornea damage

Customer:

i gather that's not a concern..

eyesight2020 :

Are your eyes red or do you have any decrease in vision?

Customer:

Um well that's sort of loaded question only because I have had some weird vision problems for years now but apparently nothing is wrong with my eyes - its a weird brain thing that nobody has / could figure out

Customer:

decrease in vision - I don't think so - eyes might have been a little red but that just as well could have been allergies, it's been rather cold here.

Customer:

i thought maybe a slight decrease but what I have normally makes my vision fluctuate in weird ways

Customer:

so can this stuff damage your eye?

eyesight2020 :

I see,but has there been a change in your vision since this has occured?

Customer:

that's the basic question

Customer:

if something maybe sligtly

Customer:

but i dont' think so

Customer:

If you're not sure - please pass me / this question onto another expert.

eyesight2020 :

well there are time we prescribe steroids drops or ointments so as far as your worrying about any serious damage other than just your eyes being irritated

eyesight2020 :

hould be a big concern.

Customer:

"hould"

eyesight2020 :

I would use the artificial tears untill you can follow up with your eye doctor.

Customer:

sorry - i take it to mean it shouldn't be a big concern of should

Customer:

*or should

eyesight2020 :

I do not beleive it should be something to be overly worried about.

Customer:

ok. good to know (I didn't even realize steroid drops / creams were perscribed at times). Interesting. Learn something new everyday.

Customer:

I don't have a dedicated eye doctor at the moment.

eyesight2020 :

The artificial tears will coat your eyes and alleviate any irritation you are feeling.

Customer:

ok and if I am feeling little to no irritation

Customer:

I should feel comfortable in not making an appointment

Customer:

because it sounds like the cortisone cream hasn't (in theory) caused anything wrong that my eye cant fix on its own

Customer:

with sleep,drops, time etc.

Customer:

*if anything at all.

Customer:

- again I appreciate the thoroughness of your answers.

eyesight2020 :

So in summary, if after flushing your eyes you have no irritation then you do not need to use artificial tears but if they are irritated in any way I would use the tears and then followwup with your eye doctor

Customer:

ok.

eyesight2020 :

If this has answered your question ,please rate this session

eyesight2020 and other Eye Specialists are ready to help you